Alert archive / Florida / Red Flag Warnings in 2006
Red Flag Warning 81, NWS Melbourne, FL
NWS Melbourne, FL issued this red flag warning at Nov 12, 2006, 2:08 PM EST for 5 counties in Florida. It took effect at Nov 13, 2006, 12:00 PM EST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 12, 2006, 2:08 PM EST (19:08 UTC)
- In effect from
- Nov 13, 2006, 12:00 PM EST
- Expired
- Nov 13, 2006, 6:00 PM EST
- In force
- 6 hr
- Issued by
- NWS Melbourne, FL
Counties Lake County, FL, Orange County, FL, Osceola County, FL, Seminole County, FL, Volusia County, FL
The radar
The Melbourne radar (KMLB), 86 km from the middle of the area, began a volume at 19:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 7.1 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1044 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KMLB 121908 RFWMLB RED FLAG WARNING NATIONAL WEATHER SERVICE MELBOURNE FL 208 PM EST SUN NOV 12 2006 ...DRY CONDITIONS EXPECTED MONDAY AFTERNOON... FLZ041-044-144-122200- /O.UPG.KMLB.FW.A.0062.061113T1700Z-061113T2300Z/ /O.NEW.KMLB.FW.W.0081.061113T1700Z-061113T2300Z/ /O.CON.KMLB.FW.W.0080.000000T0000Z-061112T2200Z/ INLAND VOLUSIA-NORTHERN LAKE-SOUTHERN LAKE- 208 PM EST SUN NOV 12 2006 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... ...RED FLAG WARNING IN EFFECT FROM 12 PM TO 6 PM EST MONDAY... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 12 PM TO 6 PM EST MONDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON. DRIER AIR HAS MOVED INTO THE AREA BEHIND A COLD FRONT. LONG DURATIONS OF CRITICALLY LOW RELATIVE HUMIDITY WILL OCCUR AGAIN MONDAY AFTERNOON. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS... LONG DURATIONS OF LOW RELATIVE HUMIDITY OR A COMBINATION OF LOW RELATIVE HUMIDITY AND STRONG WINDS...ARE EITHER OCCURRING NOW... OR ARE FORECAST TO OCCUR IN THE NEXT 24 HOURS. $$ FLZ045-046-130715- /O.UPG.KMLB.FW.A.0062.061113T1700Z-061113T2300Z/ /O.NEW.KMLB.FW.W.0081.061113T1700Z-061113T2300Z/ ORANGE-SEMINOLE- 208 PM EST SUN NOV 12 2006 ...RED FLAG WARNING IN EFFECT FROM 12 PM TO 6 PM EST MONDAY... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 12 PM TO 6 PM EST MONDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. DRIER AIR HAS MOVED INTO THE AREA BEHIND A COLD FRONT. LONG DURATIONS OF CRITICALLY LOW RELATIVE HUMIDITY WILL OCCUR MONDAY AFTERNOON. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS... LONG DURATIONS OF LOW RELATIVE HUMIDITY OR A COMBINATION OF LOW RELATIVE HUMIDITY AND STRONG WINDS...ARE EITHER OCCURRING NOW... OR ARE FORECAST TO OCCUR IN THE NEXT 24 HOURS. $$ FLZ053-141-130715- /O.NEW.KMLB.FW.W.0081.061113T1700Z-061113T2300Z/ OSCEOLA-COASTAL VOLUSIA- 208 PM EST SUN NOV 12 2006 ...RED FLAG WARNING IN EFFECT FROM 12 PM TO 6 PM EST MONDAY... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 12 PM TO 6 PM EST MONDAY. DRIER AIR HAS MOVED INTO THE AREA BEHIND A COLD FRONT. LONG DURATIONS OF CRITICALLY LOW RELATIVE HUMIDITY WILL OCCUR MONDAY AFTERNOON. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS... LONG DURATIONS OF LOW RELATIVE HUMIDITY OR A COMBINATION OF LOW RELATIVE HUMIDITY AND STRONG WINDS...ARE EITHER OCCURRING NOW... OR ARE FORECAST TO OCCUR IN THE NEXT 24 HOURS. $$
3 follow-up statements
000 WWUS82 KMLB 130343 RFWMLB RED FLAG WARNING NATIONAL WEATHER SERVICE MELBOURNE FL 1043 PM EST SUN NOV 12 2006 ...DRY CONDITIONS EXPECTED MONDAY AFTERNOON... FLZ041-044>046-053-141-144-131030- /O.CON.KMLB.FW.W.0081.061113T1700Z-061113T2300Z/ INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-OSCEOLA- COASTAL VOLUSIA-SOUTHERN LAKE- 1043 PM EST SUN NOV 12 2006 ...RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM TO 6 PM EST MONDAY... DRIER AIR HAS MOVED INTO THE AREA BEHIND A COLD FRONT. LONG DURATIONS OF CRITICALLY LOW RELATIVE HUMIDITY WILL OCCUR MONDAY AFTERNOON. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS... LONG DURATIONS OF LOW RELATIVE HUMIDITY OR A COMBINATION OF LOW RELATIVE HUMIDITY AND STRONG WINDS...ARE EITHER OCCURRING NOW... OR ARE FORECAST TO OCCUR IN THE NEXT 24 HOURS. $$ TES
000 WWUS82 KMLB 131209 RFWMLB RED FLAG WARNING NATIONAL WEATHER SERVICE MELBOURNE FL 709 AM EST MON NOV 13 2006 ...DRY CONDITIONS EXPECTED MONDAY AFTERNOON... FLZ041-044>046-053-141-144-132300- /O.CON.KMLB.FW.W.0081.061113T1700Z-061113T2300Z/ INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-OSCEOLA- COASTAL VOLUSIA-SOUTHERN LAKE- 709 AM EST MON NOV 13 2006 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 PM EST THIS AFTERNOON... A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 PM EST THIS AFTERNOON. THIS RED FLAG WARNING IS IN EFFECT FOR THE FOLLOWING LOCATIONS: LAKE...SEMINOLE...ORANGE...VOLUSIA AND OSCEOLA COUNTIES. DRIER AIR HAS MOVED INTO THE AREA BEHIND A COLD FRONT. LONG DURATIONS OF LOW RELATIVE HUMIDITY BELOW 35 PERCENT ARE EXPECTED THIS AFTERNOON. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS... LONG DURATIONS OF LOW RELATIVE HUMIDITY OR A COMBINATION OF LOW RELATIVE HUMIDITY AND STRONG WINDS...ARE EITHER OCCURRING NOW... OR ARE FORECAST TO OCCUR IN THE NEXT 24 HOURS. $$
000 WWUS82 KMLB 132229 RFWMLB RED FLAG WARNING NATIONAL WEATHER SERVICE MELBOURNE FL 529 PM EST MON NOV 13 2006 ...DRY CONDITIONS EXPECTED AGAIN TUESDAY AFTERNOON... FLZ041-044>046-144-141030- /O.EXP.KMLB.FW.W.0081.000000T0000Z-061113T2200Z/ /O.CON.KMLB.FW.A.0063.061114T1700Z-061114T2200Z/ INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN LAKE- 529 PM EST MON NOV 13 2006 ...RED FLAG WARNING HAS EXPIRED FOR TODAY... ...FIRE WEATHER WATCH REMAINS IN EFFECT TUESDAY AFTERNOON... THE RED FLAG WARNING IS NO LONGER IN EFFECT FOR TODAY. A FIRE WEATHER WATCH REMAINS IN EFFECT TUESDAY AFTERNOON. THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT TUESDAY AFTERNOON. DRIER AIR REMAINS ENTRENCHED ACROSS THE AREA. LONG DURATIONS OF LOW RELATIVE HUMIDITY BELOW 35 PERCENT MAY DEVELOP AGAIN TUESDAY AFTERNOON. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS...LONG DURATIONS OF LOW RELATIVE HUMIDITY OR A COMBINATION OF LOW RELATIVE HUMIDITY AND STRONG WINDS...ARE POSSIBLE BETWEEN 24 AND 72 HOURS. $$ TES
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this red flag warning went out at Nov 12, 9:20 AM EST, 4 hours 48 minutes earlier.
Area forecast discussion, Nov 12, 9:20 AM EST, 4 hours 48 minutes before
AREA FORECAST DISCUSSION...CORRECTION NATIONAL WEATHER SERVICE MELBOURNE FL 920 AM EST SUN NOV 12 2006 .DISCUSSION...LATEST OBS AND SATELLITE IMAGERY INDICATE THAT THE FRONTAL BOUNDARY IS MOVING THROUGH CENTRAL SECTIONS OF THE FORECAST AREA. LOCAL SOUNDINGS SHOW MOISTURE TRAPPED BELOW 800 MB. STUBBORN AREA OF LOW CLOUDS JUST BEHIND THE FRONT WILL BE SLOW TO BURN OFF THIS MORNING. FORECAST IS FAIRLY STRAIGHTFORWARD. DRYING BEHIND THE FRONT WILL BE MORE SIGNIFICANT THAN THE COLD ADVECTION...THOUGH TEMPERATURES WILL TOP OUT A FEW DEGREES BELOW AVERAGE THIS AFTERNOON. WILL BE UPDATING THE FORECAST THIS MORNING TO REFINE SKY COVER. && .MARINE...WESTERLY FLOW WILL BECOME NORTHWESTERLY THIS AFTERNOON BEHIND THE FRONT. MOST SIGNIFICANT WIND SURGE WILL OCCUR NORTH OF COCOA BEACH AND ACROSS THE OFFSHORE WATERS. LATEST OBS FROM BUOY 41012 INDICATE THAT WINDS HAVE ALREADY HIT 20 KT. WILL BE ISSUING A SCA FOR THE NORTHERN OFFSHORE ZONE AND SCEC NEARSHORE NORTH OF COCOA BEACH. && .AVIATION...SFB WILL BE THE NEXT TO CLEAR OUT FOLLOWED BY MCO LATER THIS MORNING. MIXING SHOULD BE STRONG ENOUGH TO BREAK UP THE LINE OF STRATUS AS IT APPROACHES VRB...BUT WILL LIKELY NEED TO AMEND MLB FOR OCCASIONAL BKN MVFR CIGS. && .FIRE WEATHER...DRIEST CONDITIONS WILL DEVELOP THIS AFTERNOON NEAR THE VILLAGES. A FEW HOURS OF <35% RH ARE EXPECTED...THOUGH THIS WILL BE CLOSELY MONITORED IN CASE A SHORT FUSED RFW NEEDS TO BE ISSUED. LATEST UPSTREAM (JAX) SOUNDING SHOWS MASSIVE DRYING JUST ABOVE THE SURFACE. ALTHOUGH LONG DURATIONS OF CRITICALLY LOW HUMIDITY MAY NOT DEVELOP ACROSS MUCH OF THE AREA...THE ACTUAL MAGNITUDE OF DRYING MAY BE QUITE SIGNIFICANT BETWEEN 3 AND 5 PM THIS AFTERNOON...WITH RHS BELOW 25% POSSIBLE NORTHWEST OF ORLANDO. && .MLB WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH MONDAY AFTERNOON FOR LAKE/INLAND VOLUSIA/SEMINOLE AND ORANGE COUNTIES. && HIRSCH
Hazardous weather outlook, Nov 12, 11:24 AM EST, 2 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 1124 AM EST SUN NOV 12 2006 AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147- 131000- COASTAL VOLUSIA-COCOA BEACH TO JUPITER INLET 20 NM TO 60 NM OFFSHORE- COCOA BEACH TO JUPITER INLET OUT TO 20 NM- FLAGLER BEACH TO COCOA BEACH 20 NM TO 60 NM OFFSHORE- FLAGLER BEACH TO COCOA BEACH OUT TO 20 NM-INDIAN RIVER- INLAND VOLUSIA-MARTIN-NORTHERN BREVARD-NORTHERN LAKE-OKEECHOBEE- ORANGE-OSCEOLA-SEMINOLE-SOUTHERN BREVARD-SOUTHERN LAKE-ST. LUCIE- 1124 AM EST SUN NOV 12 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT. ...RIP CURRENT IMPACT... NORTHERLY WINDS WILL RESULT IN A NORTH TO SOUTH FLOWING LONGSHORE CURRENT THIS AFTERNOON AND EVENING. ALWAYS REMEMBER TO SWIM NEAR A MANNED LIFEGUARD STATION. ...WIND AND SEA IMPACT... WINDS WILL INCREASE BEHIND A FRONTAL BOUNDARY LATE THIS MORNING AND EARLY THIS AFTERNOON. A SMALL CRAFT ADVISORY IS IN EFFECT FOR WINDS AROUND 20 KT NORTH OF COCOA BEACH BEYOND 20 NAUTICAL MILES OFFSHORE. CLOSER TO SHORE...SMALL CRAFT SHOULD EXERCISE CAUTION. CONDITIONS WILL IMPROVE LATER THIS EVENING. ...FIRE WEATHER IMPACT... A DRIER AIRMASS HAS MOVED INTO CENTRAL FLORIDA BEHIND A COLD FRONT. THE WILDFIRE THREAT WILL BE ELEVATED TODAY NEAR THE OCALA NATIONAL FOREST...WHERE LONG DURATIONS OF LOW RELATIVE HUMIDITY ARE EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. A COLD FRONT IS FORECAST TO BRING OUR NEXT CHANCE FOR STORMS AROUND MIDWEEK. THERE IS A POSSIBILITY THAT AN ORGANIZED LINE OF STORMS... SOME OF WHICH COULD BE STRONG...MAY SWEEP ACROSS CENTRAL FLORIDA LATE WEDNESDAY AND WEDNESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 12, 11:07 AM EST | Red Flag Warning | MLB | Lake, Volusia | 6 hr |
Nearby
Red Flag Warnings in Florida, 2006Every red flag warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.